Illinois, 2010Damaging Wind in Illinois, August 15, 2010
August 15, 2010 · NWS PAH · 1 event in 1 county or zone
Clusters of strong thunderstorms moved southeast across southern Illinois. A cluster briefly evolved into a bowing line of storms that produced isolated damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of strong thunderstorms moved southeast across southern Illinois. A cluster briefly evolved into a bowing line of storms that produced isolated damaging winds. The storms occurred ahead of a cold front as it moved east across eastern Missouri and into western Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 14, 10:47 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 14, 10:47 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1147 PM CDT SAT AUG 14 2010
.UPDATE...
UPDATED FOR 06Z AVIATION FORECAST DISCUSSION.
&&
.DISCUSSION...
PRIMARY FORECAST CONCERNS REMAIN THE HEAT AND THUNDERSTORM
CHANCES/INTENSITY AS WE TRANSITION TOWARD THE MUCH ADVERTISED
COOLER/LESS HUMID AIR MASS.
IN THE NEAR TERM....THERE IS A SLIGHT RISK OF SEVERE STORMS OVER
MAINLY W KY INTO TONIGHT AS A RESULT OF CONVECTIVE INSTABILITY AND A
MCV MOVING ACROSS IL AND IN. LOCALLY HEAVY RAINFALL IS POSSIBLE
GIVEN THE MOIST BOUNDARY LAYER.
THE ADVERTISED SURFACE COLD FRONT...OVER NORTHERN MO/NW IL THIS
AFTERNOON IS STILL ON TRACK TO MOVE SOUTHEAST ACROSS OUR FA ON
SUNDAY...NEARING THE OH RIVER SUN AM AND PUSHING ACROSS W KY IN
THE AFTERNOON. A COUPLE OF 500MB SHORTWAVES PROGRESSING ESE WILL
HELP TO SUPPORT CONVECTIVE CHANCES THROUGH TONIGHT AND THEREFORE
WILL MAINTAIN CHANCE POPS TONIGHT. WILL ALSO MAINTAIN SMALL POPS
SUNDAY BUT DECREASE FROM MORNING TO AFTERNOON FROM NW TO SE. WILL
KEEP SMALL POPS OVER THE CWA SE CORNER/SOUTHERN PENNYRILE ONLY FOR
MONDAY GIVEN FRONTAL PROXIMITY TO OUR SOUTH.
REGARDING THE HEAT ISSUE...AM VERY DOUBTFUL THAT WE WILL BE OUT OF
THE WOODS AS FAR AS MEETING CRITERIA FOR AT LEAST A HEAT ADVISORY
(100 TO 105 HEAT INDICES WHEN AT LEAST 4 CONSECUTIVE DAYS) AND IT
IS VERY POSSIBLE THAT WE COULD AGAIN MEET EXCESSIVE HEAT WARNING
CRITERIA SUNDAY ACROSS THE SOUTH. ALSO THE INTRUSION OF DRIER AIR
WILL BE MORE OF A GRADUAL PROCESS SUNDAY WITH DEWPOINT PROJECTIONS
STILL IN THE LOWER TO MID 70S FOR MUCH OF THE DAY. GIVEN THE
TRANSITIONING AIR MASS AND UNKNOWNS AT THIS TIME ABOUT MCS
DEVELOPMENTS ETC. IT WILL LIKELY UNFOLD SOMEWHAT DIFFERENTLY THAN
EXPECTED. THAT SAID WILL ISSUE A HEAT ADVISORY ACROSS THE SOUTHERN
2/3 OF THE FA SINCE EXPECT TO EASILY MEET ADVISORY CRITERIA
THERE....AND TO AVOID POTENTIAL DOWNPLAYING OF A CONTINUED HEAT
THREAT FOR THIS MAJOR HEAT WAVE.
SURFACE HIGH PRESSURE MOVING FROM THE PLAINS EAST ACROSS IL/IN AND
EVENTUALLY THE EASTERN GREAT LAKES REGION WILL PROVIDE THE MUCH
ANTICIPATED COOLER LESS HUMID AIR THROUGH THE EARLY AND MIDDLE PART
OF THE WEEK. GIVEN THE RETURN FLOW AS THE HIGH MOVES OFF TO THE
EAST...WILL KEEP A SMALL POP INTO MID WEEK ACROSS THE SOUTH.
FOLLOWED GUIDANCE TEMPS FAIRLY CLOSELY WITH MAIN FORECAST PACKAGE
CHANGE BEING TO DECREASE MONDAY NIGHT MINS A COUPLE OF DEGREES.
EXTENDED...
SHRTWV ENERGY IN THE NEARLY ZONAL FLOW ALOFT WILL PASS QUICKLY MID
WEEK...RESULTING IN LITTLE PCPN FOR MOST OF THE PAH FCST AREA. IN
ITS WAKE...A WARM FRONT IS EXPECTED TO MOVE NORTH ACROSS THE REGION
AS THE MID LEVEL FLOW TURNS MORE NNW. HIGHEST MOISTURE WILL BE IN
THE SERN CORNER...THUS THE HIGHEST PROBABILITY OF PCPN WILL BE
THERE...ATTM A SMALL CHC THROUGH FRI. INTO THE WEEKEND...A MORE
SIGNIFICANT SHRTW MAY INCREASE MOISTURE ACROSS THE REGION AND DRIVE
A SFC COLD FRONT THROUGH...INCREASING PCPN CHCS. IT APPEARS ATTM THAT
TEMPS WILL REMAIN REASONABLE IN THE EXTENDED FCST.
&&
.AVIATION...
AS EXPECTED...SCATTERED SHOWERS AND STORMS ARE FINALLY DEVELOPING
AHEAD OF A COLD FRONT TO OUR NORTHWEST. UNTIL THIS FRONT MOVES ON
THROUGH...THERE WILL BE A THREAT FOR SHRA/TSRA...SO HAVE A CB IN
FOR A GOOD PORTION OF THE TAF...NOT BEING ABLE TO PINPOINT EXACT
TIMING AND ALSO DUE TO THE SCT NATURE OF THE CONVECTION. THE
FRONT WILL MOVE INTO THE AREA SUNDAY MORNING/AFTERNOON. WINDS WILL
SHIFT AROUND TO THE NW AS THIS OCCURS. WINDS JUST ABOVE THE SFC
SHOULD STAY UP OVNGT...PRECLUDING SIGNIFICANT FOG.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR BUTLER-MISSISSIPPI-NEW
MADRID-RIPLEY-SCOTT-STODDARD.
IL...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ALEXANDER-GALLATIN-
HARDIN-JOHNSON-MASSAC-POPE-PULASKI.
IN...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Aug 14, 2:22 PM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT SAT AUG 14 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-152030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
322 PM CDT SAT AUG 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH 8 PM CDT
TONIGHT. HEAT INDEX VALUES WILL REMAIN ABOVE 105 THROUGH 8 PM.
A HEAT ADVISORY IS IN EFFECT TONIGHT THROUGH SUNDAY AT 7 PM CDT
SOUTHEAST OF A LINE FROM GREENVILLE MISSOURI TO MARION AND MT
CARMEL ILLINOIS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
MAINLY WESTERN KENTUCKY. SCATTERED THUNDERSTORMS ARE EXPECTED
TONIGHT WITH A FEW THUNDERSTORMS REACHING SEVERE LIMITS...WITH
DAMAGING WIND THE PRIMARY HAZARD. OTHERWISE...MOST THUNDERSTORMS
THAT DEVELOP WILL PRODUCE LOCALLY HEAVY RAINFALL AND LOCAL WIND
GUSTS UP TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN PART OF
THE REGION THROUGHOUT MOST OF THE PERIOD. WHILE THESE STORMS ARE
GENERALLY NOT EXPECTED TO BE SEVERE AN ISOLATED SEVERE STORM IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NEEDED THROUGH EARLY EVENING ACROSS
THE SOUTHERN PURCHASE AND SOUTHERN PENNYRILE REGION OF WESTERN
KENTUCKY. SPOTTER ACTIVATION MAY BE REQUESTED IN OTHER AREAS LATER
TONIGHT.
SHANKLIN
In the hours before
Special weather statement, Aug 15, 12:39 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
139 AM CDT SUN AUG 15 2010
ILZ075-080>082-085>087-150745-
WILLIAMSON IL-SALINE IL-GALLATIN IL-FRANKLIN IL-PERRY IL-HAMILTON IL-
JEFFERSON IL-
139 AM CDT SUN AUG 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...SOUTHERN
HAMILTON...EASTERN PERRY...FRANKLIN...NORTHWESTERN GALLATIN...
NORTHERN SALINE AND NORTHEASTERN WILLIAMSON COUNTIES IN SOUTHERN
ILLINOIS UNTIL 245 AM CDT...
AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DIME TO NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3
MILES NORTHWEST OF SESSER TO 4 MILES WEST OF HANAFORD TO 4 MILES
NORTHWEST OF GALATIA...MOVING EAST AT 15 MPH.
LOCATIONS THAT MAY BE IMPACTED INCLUDE THOMPSONVILLE...BENTON...REND
LAKE AREA...EWING...INA...MACEDONIA AND BROUGHTON.
FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...UP TO AN INCH IN A HALF
HOUR...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER
LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE
QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
SMITH
Special weather statement, Aug 15, 12:52 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
152 AM CDT SUN AUG 15 2010
ILZ075-080-081-084-150730-
JACKSON IL-FRANKLIN IL-PERRY IL-JEFFERSON IL-
152 AM CDT SUN AUG 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...EASTERN
PERRY...NORTHWESTERN FRANKLIN AND NORTHERN JACKSON COUNTIES IN
SOUTHERN ILLINOIS UNTIL 230 AM CDT...
AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL AND CAPABLE OF
PRODUCING STRONG WINDS AROUND 40 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF TAMAROA TO DU
QUOIN...MOVING EAST AT 20 MPH.
LOCATIONS THAT MAY BE IMPACTED INCLUDE ST. JOHNS...NORTH CITY...
CHRISTOPHER...SESSER...WALTONVILLE...BUCKNER AND VALIER.
THIS STORM WILL PRODUCE VERY HEAVY RAIN...UP TO AN INCH IN 15
MINUTES...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER
LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE
QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
IN ADDITION TO HEAVY RAIN AND STRONG WINDS...THIS STORM IS PRODUCING
FREQUENT DANGEROUS LIGHTNING.
SMITH
Thunderstorm Wind, Franklin
- When
- August 15, 1:30 AM CST
- Where
- Franklin County, Christopher
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 37.970, -89.050
Large trees were blown down. Some tree limbs landed on power lines and roads. A portion of a fence was blown out.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 15, 20101 death · 1 event
- Flash Flood and Damaging Winds in Mississippi, August 15, 2010$437,000 · 63 kt wind · 46 events
- Hail and Damaging Winds in Ohio, August 15, 2010$405,000 · 1.25 in hail · 15 events
- Flash Flood and Hail in Arizona, August 15, 2010$237,000 · 1.75 in hail · 7 events
- Damaging Winds in Alabama, August 15, 2010$80,000 · 60 kt wind · 13 events
- Damaging Winds in Alabama, August 15, 2010$45,000 · 56 kt wind · 6 events
- Damaging Winds in Tennessee, August 15, 2010$50,000 · 55 kt wind · 3 events
- Flash Flood and Hail in Arkansas, August 15, 2010$38,000 · 1 in hail · 8 events
- Damaging Wind and Lightning Strike in Arkansas, August 15, 2010$35,000 · 54 kt wind · 2 events
- Excessive Heat in Alabama, August 15, 20108 events
- Heat in Alabama, August 15 to 17, 20108 events
- Damaging Winds in Missouri, August 15, 2010$1,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255696.